Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 19, 2021, 6:08 AM CDT for Karnes County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 6:08 AM CDT (11:08 UTC)
- Expired
- May 19, 2021, 7:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Austin/San Antonio, TX
County Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 70 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2386 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.4
The text
As transmitted.
791
WWUS84 KEWX 191108
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
608 AM CDT Wed May 19 2021
TXZ221-222-191200-
Karnes TX-Wilson TX-
608 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KARNES AND SOUTHEASTERN
WILSON COUNTIES UNTIL 700 AM CDT...
At 608 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cestohowa, or near Kosciusko, moving northeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Karnes City, Kosciusko, Nixon, Falls City, Pandora, Cestohowa,
Gillett, Hobson, Ecleto, Paweleville, Pana Maria, and Helena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2900 9809 2933 9785 2928 9779 2911 9762
2907 9767 2888 9793
TIME...MOT...LOC 1108Z 220DEG 24KT 2900 9796
$$
BFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 3:00 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 19, 3:00 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 300 AM CDT Wed May 19 2021 .SHORT TERM (Today through Thursday)... Showers and thunderstorms continued to develop ahead of an upper level short-wave that is rotating through the base of an upper level trough lifting northeast out into the Plains. These will gradually form into one or more clusters and move across South Central Texas. Although the models are not in agreement on the timing and movement of the clusters, expect they will move across our southern and eastern areas this morning into afternoon. Unseasonably high moisture levels (PWs of 1.3 to 1.8 inches) along with training of cells keep the threat of heavy rains and flooding going. Thus, have maintained the Flash Flood Watch. An additional 2 to 4 inches of rain are possible in the Flash Flood Watch area with isolated totals of near 6 inches possible. WPC has our southeastern areas in a Moderate Risk of excessive rainfall with the remainder of our area in a Slight to Marginal Risk. A few strong to severe storms are also possible due MUCAPES of 2,000 to 3,000 J/kg, mid level lapse rates of 7.5 to 8.5 C/km, and SFC-6km shear of 40 to 45. Isolated showers and thunderstorms will develop over the Serranias del Burro and along the dryline in western Texas this afternoon. Steering flow may take them into our Rio Grande areas late this afternoon into early evening. SPC has our entire area in a Marginal risk of severe storms. All clusters move off to the east later this afternoon into evening with most models ending the showers and thunderstorms except for isolated to widely scattered activity tonight into Thursday as the unseasonably moist airmass lingers. It's possible that the Flash Flood Watch may be able to be cancelled early. For now, will keep chance POPs for our eastern areas with a threat of moderate rains which may be enough to produce rapid runoff due to saturated soils. && .LONG TERM (Thursday Night through Tuesday)... A bit of a tricky forecast in the long term as models are latching onto a bit of an omega block for late week into the weekend. A large upper level low will remain situated to our west over the Great Basin, with a weak cutoff low working southward over deep south Texas late Thursday night. The GFS/ECMWF/Canadian are all in fairly decent agreement that this small cutoff low will meander over the Brownsville area and eventually weaken while getting absorbed into the large scale upper trough as it moves slowly east this weekend. The NAM on the other hand wants to bring this circulation inland, with widespread showers and thunderstorms on Friday. I'm not quite ready to bite on this solution, as it remains the outlier among model solutions. Still believe that scattered showers and thunderstorms will develop on Friday afternoon and evening, with locally heavy rainfall possible that could lead to flash flooding in areas that have received significant rainfall in recent days over the Coastal Plains. The weekend into early next week will feature a strengthening upper level ridge to our east over the southeastern CONUS, and a deepening upper level trough over the western United States. A bit of a blocking pattern will develop, similar to an Omega block, however, the upper level troughing to the west should eventually win out by early next week, and start to slide east and northeastward, helping to push the ridge to the east and southeast and into the eastern Gulf of Mexico. This will allow moisture to continue streaming in over South-Central Texas, resulting in a continued active pattern, with daily rounds of showers and storms possible, especially towards the afternoon and evening hours. Rain chances will start to wane by midweek as the upper level flow flattens out, but will keep slight chances in play through Wednesday. && .PREV DISCUSSION... /ISSUED 1248 AM CDT Wed May 19 2021/ AVIATION... Uncertain forecast with respect to SHRA/TSRA at the sites due to differing locations where an eventual cluster moves across. Have only minor adjustments to timing from earlier TAFs. SHRA/TSRA should move over the I-35 sites in the morning and linger into the afternoon. A few SHRA will be near KDRT overnight and although ISOLD TSRA are possible over the mountains west of there in the afternoon, PROBs are too to mention that they will impact the site. MVFR CIGs will move over the sites in the next few hours, then there will be some restrictions to VSBY in/near SHRA/TSRA on Thursday at the I-35 sites. Skies will go VFR later in the afternoon, only to go back MVFR Wednesday night. Easterly winds around 5 KTs will turn southeasterly and increase to 8 to 15 KTs on Thursday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 65 81 69 81 / 70 40 30 30 50 Austin Bergstrom Intl Airport 76 64 81 69 81 / 70 40 40 30 50 New Braunfels Muni Airport 78 64 83 70 82 / 70 20 30 20 40 Burnet Muni Airport 76 63 80 68 79 / 50 40 20 20 40 Del Rio Intl Airport 86 66 88 70 88 / 30 20 - 10 10 Georgetown Muni Airport 77 64 81 68 80 / 60 50 30 30 50 Hondo Muni Airport 79 63 83 68 83 / 70 20 20 20 30 San Marcos Muni Airport 77 63 82 68 82 / 70 30 30 30 50 La Grange - Fayette Regional 79 66 83 71 82 / 80 60 50 30 50 San Antonio Intl Airport 77 64 81 69 82 / 70 20 20 20 40 Stinson Muni Airport 78 65 83 70 83 / 80 20 20 20 40 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday afternoon for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette-Frio- Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee- Llano-Medina-Travis-Williamson-Wilson. && Short-Term/Aviation...04 Long-Term...Morris Decision Support...Brady
Hazardous weather outlook, May 18, 9:02 PM CDT, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 902 PM CDT Tue May 18 2021 TXZ171>173-183>194-202>209-217>225-228-200215- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 902 PM CDT Tue May 18 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Lingering flash flooding is possible into the overnight hours across areas east of Interstate 35 that saw anywhere from 3 to 6 inches of rainfall Tuesday evening. A strong storm or two is possible late tonight into early Wednesday morning. A flash flood watch is also in effect for the eastern half of South-Central Texas...or along and east of a line from Mountain Home to Dilley. The heavy rain threat will greatly increase this evening as storms organize out west and move through the region late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Several rounds of showers and thunderstorms are possible through the week, especially Wednesday through Thursday. Thunderstorms could be strong to severe at times, and there is a Marginal Risk (Level 1 of 5) for severe storms Wednesday for most of South- Central Texas. A flash flood watch is in effect east of a Mountain Home to Dilley line through 1 PM CDT Thursday. Daily rainfall amounts of 1 to 4 inches are possible, and portions of Central Texas could end up with multiple day rainfall totals up to 10 inches. These heavy rainfall totals will likely send some area rivers and streams into minor or moderate flood stages. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather and/or flash flooding to the National Weather Service.
In the hours before
Special weather statement, May 19, 2:00 AM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
200 AM CDT Wed May 19 2021
TXZ220>224-190745-
Karnes TX-Atascosa TX-De Witt TX-Gonzales TX-Wilson TX-
200 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR DEWITT...KARNES...SOUTHWESTERN
GONZALES...NORTHEASTERN ATASCOSA AND WILSON COUNTIES UNTIL 245 AM
CDT...
At 200 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Pleasanton to 6 miles south of
Runge. Movement was northeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Pleasanton, Cuero, Floresville, Jourdanton, Kenedy, Karnes City,
Poth, Yorktown, Stockdale, Kosciusko, Nixon, St. Hedwig, Elmendorf,
La Vernia, Runge, Falls City, Smiley, Nordheim, Pandora and Gillett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2889 9733 2892 9743 2867 9778 2872 9792
2870 9799 2879 9810 2875 9814 2891 9856
2942 9816 2936 9811 2938 9800 2914 9701
2911 9698
TIME...MOT...LOC 0700Z 223DEG 39KT 2893 9833 2880 9774
BRADYSpecial weather statement, May 19, 2:48 AM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
248 AM CDT Wed May 19 2021
TXZ193-208-209-223>225-190830-
Caldwell TX-Lavaca TX-Bastrop TX-De Witt TX-Fayette TX-Gonzales TX-
248 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL...
NORTHEASTERN DEWITT...SOUTH CENTRAL BASTROP...GONZALES...SOUTHWESTERN
FAYETTE AND LAVACA COUNTIES UNTIL 330 AM CDT...
At 248 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smiley to near Thomaston. Movement was
northeast at 55 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Cuero, Gonzales, Yoakum, Luling, Schulenburg, Hallettsville, Shiner,
Flatonia, Moulton, Waelder, Smiley, Sublime, Cheapside, Hochheim,
Palmeto State Park, Rosanky, Thomaston, Cistern, Ezzell and Speaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2906 9694 2910 9698 2897 9717 2938 9783
2999 9738 2967 9684 2963 9687 2961 9684
2958 9684 2958 9679 2934 9656
TIME...MOT...LOC 0748Z 217DEG 48KT 2935 9765 2904 9715
BRADYSpecial weather statement, May 19, 3:34 AM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
334 AM CDT Wed May 19 2021
TXZ209-225-190915-
Lavaca TX-Fayette TX-
334 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE AND NORTHERN
LAVACA COUNTIES UNTIL 415 AM CDT...
At 333 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Moulton to 6 miles northeast of
Speaks. Movement was northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
La Grange, Schulenburg, Hallettsville, Fayetteville, Sublime,
Komensky, Swiss Alp, Freyburg, Dubina, Moravia, Rutersville, High
Hill, Engle, Breslau, Ellinger, Witting, Ammannsville, Vsetin,
Vienna, and Rek Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2926 9667 2953 9715 3003 9678 2993 9660
2963 9687 2961 9684 2958 9683 2958 9679
2934 9656
TIME...MOT...LOC 0833Z 231DEG 36KT 2954 9702 2931 9661
BFSpecial weather statement, May 19, 4:29 AM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
429 AM CDT Wed May 19 2021
TXZ193-194-209-190945-
Bastrop TX-Fayette TX-Lee TX-
429 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BASTROP...LEE AND
NORTHEASTERN FAYETTE COUNTIES UNTIL 445 AM CDT...
At 429 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Elgin to near Round Top.
Movement was northeast at 75 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Giddings, Lexington, Dime Box, Round Top, Fedor, Paige, Lake
Somerville State Park & Trailway, Tanglewood, Carmine, Knobb Springs,
Blue, Old Dime Box, McDade, Ledbetter, Cedar Hills, Loebau, Hills,
Leo, Winedale, and Lincoln.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3029 9739 3042 9727 3046 9715 3056 9696
3054 9692 3046 9690 3046 9688 3039 9679
3032 9674 3032 9669 3029 9664 3025 9669
3024 9674 3020 9674 3016 9679 3014 9677
3017 9669 3015 9668 3015 9665 3003 9661
TIME...MOT...LOC 0929Z 225DEG 63KT 3031 9727 3009 9662
BFSpecial weather statement, May 19, 5:49 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
549 AM CDT Wed May 19 2021
TXZ220-191130-
Atascosa TX-
549 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATASCOSA COUNTY UNTIL 630
AM CDT...
At 549 AM CDT, a strong thunderstorm was reported over Charlotte,
moving northeast at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pleasanton, Jourdanton, Poteet, Charlotte, Leming, Dobrowolski,
Amphion, Espey, Graytown, and Davis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2879 9880 2890 9880 2916 9854 2912 9843
2909 9838 2902 9832 2871 9871
TIME...MOT...LOC 1049Z 224DEG 30KT 2884 9873
BFSpecial weather statement, May 19, 6:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
608 AM CDT Wed May 19 2021
TXZ221-222-191200-
Karnes TX-Wilson TX-
608 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KARNES AND SOUTHEASTERN
WILSON COUNTIES UNTIL 700 AM CDT...
At 608 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cestohowa, or near Kosciusko, moving northeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Karnes City, Kosciusko, Nixon, Falls City, Pandora, Cestohowa,
Gillett, Hobson, Ecleto, Paweleville, Pana Maria, and Helena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2900 9809 2933 9785 2928 9779 2911 9762
2907 9767 2888 9793
TIME...MOT...LOC 1108Z 220DEG 24KT 2900 9796
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:13 PM CDT | Tornado Warning | EWX | Fayette | 32 min |
| May 18, 7:25 PM CDT | Tornado Warning | EWX | Lavaca | 20 min |
| May 18, 7:42 PM CDT | Special Weather Statement | EWX | Lavaca | 48 min |
| May 18, 7:53 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 4 hr |
| May 18, 8:23 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Lavaca | 4 hr |
| May 19, 1:00 AM CDT | Special Weather Statement | EWX | Maverick | 45 min |
| May 19, 1:15 AM CDT | Special Weather Statement | EWX | Atascosa | 45 min |
| May 19, 1:56 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 2 hr |
| May 19, 2:00 AM CDT | Special Weather Statement | EWX | DeWitt, Karnes, Wilson | 45 min |
| May 19, 2:39 AM CDT | Flash Flood Warning | EWX | Caldwell, DeWitt, Fayette, Gonzales, Guadalupe, Karnes and 2 more | 3 hr |
| May 19, 2:48 AM CDT | Special Weather Statement | EWX | Gonzales, Lavaca | 42 min |
| May 19, 3:34 AM CDT | Special Weather Statement | EWX | Fayette | 41 min |
| May 19, 4:29 AM CDT | Special Weather Statement | EWX | Lee | 16 min |
| May 19, 5:49 AM CDT | Special Weather Statement | EWX | Atascosa | 41 min |
| May 19, 6:33 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| May 19, 6:41 AM CDT | Special Weather Statement | EWX | Dimmit | 49 min |
| May 19, 7:58 AM CDT | Flash Flood Warning | EWX | Atascosa, Karnes, Wilson | 3 hr |
| May 19, 9:31 AM CDT | Special Weather Statement | EWX | Atascosa | 59 min |
| May 19, 1:29 PM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| May 19, 1:39 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 2 hr |
| May 19, 2:11 PM CDT | Special Weather Statement | EWX | Edwards | 49 min |
| May 19, 2:34 PM CDT | Special Weather Statement | EWX | Kinney | 41 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.